Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffering from throat infection. Getting cold after taking amoxycilin. Any suggestion?

Sep 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I generally get throat infection once in 4-6 months, wherein I get pain swallowing the saliva or consuming food. If I do not take antibiotics this actually aggrevates the problem. I take amoxycillin composition like pulmoxyl, Amox, Amoxy, Amoxrite, wymox etc of 500mg and it actually gives me relief. However, I have observed that after taking this tablet I get cough due to irritation in the throat. Is it due to side effect of the tablet.
Posted Sun, 11 Nov 2012 in Ear, Nose and Throat Problems
Answered by Dr. Das Arindam 2 hours later
Firstly, the side effects of amoxycillin are - hyperactivity, maculopapular rash, gastrointestinal discomfort consisting of diarrhoea, nausea, vomiting, thrombocytopenia, leucopenia,urticaria, exfoliative dermatitis and many more.
But, cough is not a side effect of this drug.

The presence of cough may be due to
- Any expectorant syrup you take during illness.
- Formation of cough is also a normal part of disease progression. So, when cough is formed after taking the drug it seems to be as a side effect.

Summary - Formation of cough is not a side effect of amoxycillin group of drugs but it may be due to expectorant syrup or normal disease progression.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Follow-up: Suffering from throat infection. Getting cold after taking amoxycilin. Any suggestion? 13 hours later
Thanks for the clarification Dr XXXXXXX Arindam. Appreciate your quick response.

Answered by Dr. Das Arindam 5 minutes later

You are welcome.
If there are no further queries, please close this discussion. Your reviews are appreciated.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor